MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Codes Deflation Problem (1149); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was slow to deflate.The target lesion was approximately 65% stenosed and located in the mildly tortuous and mildly calcified superficial femoral artery.After placing a 6fr 45cm non-boston scientific (bsc) sheath, a 014 thruway guidewire was advanced into the tibial branches.The target lesion was treated with laser atherectomy followed with angioplasty using a 7.0x220150-hybrid sterling balloon catheter.The balloon was prepped normally and advanced over the wire without any difficulty.The balloon was inflated to nominal pressure and then taken to burst pressure.However, during inflation, it was noted that a part of the balloon would not inflate.The pressure was not held long due to the visual "filling" defect on the balloon.During withdrawal, the physician had to work the balloon inflator back and forth.The balloon took over 2 minutes to deflate and was pulled out over the wire.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the balloon has a twist 6cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found a twist in the balloon.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18311814
Report Number2124215-2023-66503
Device Sequence Number6626356
Product Code LIT
UDI-Device Identifier08714729845560
UDI-Public08714729845560
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0031964460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 014 THRUWAY.; INTRODUCER SHEATH: 6FR 45CM DESTINATION.
Patient SexUnknown